Thyroid UK
89,085 members103,627 posts

Help and advice please, fast pulse overmedicated NDT

Hi, All

Ive just had a 7 days, without any of my supplements as i was trying to settle an unusual irritation /inflammation in my stomach,which has been successful.

5 days into that regime i started to feel a bit odd, twitchy, didnt think too much ,just thought it was lack of usual amount of food and the gut pain.

7 days of no supplements, i felt very jittery, checked my Blood pressure and pulse and boom its way up for me.

I am on 1 1/4 NDT am and pm 1 or 1 1/4 alternate days, i had reduced since January in line with slightly out of range T3 and raised RT3, and with a view to reduce more.

Usually my BP is sitting 110/69 pulse 66, and standing 116/71 pulse 70.

Yesterday it was sitting 99/67 pulse 91, and standing 114/77 pulse 101

i have been monitoring it today, it was much improved this morning, still feel jittery (No meds at all so far today) but now ive made myself anxious about 'should i take meds tonight or skip the whole day,' ive made the pulse raise again .

I am totally suprised to feel overmedicated, i assume thats what it is, jittery and fast pulse are the only 2 symptoms, and i can only assume that my NDT must have been better absorbed 'without' my usually supplements despite taking them 4hours away from NDT as advised.

Please can you tell me ,is it ok to skip an entire days meds? or should i be taking a teeny tiny amount say 1/4 grain?tonight ? How do i reduce safely please?

My BP this AM on sitting was 121/70 pulse 77, standing 118/72 pulse 82 and lunchtime was on sitting 114/68 pulse 93, standing 131/74 pulse 109

gosh i can see ive really wound myself up about this.

Any calm thoughts greatly appreciated,

Every best wish, G

17 Replies
oldestnewest

You cannot dose NDT like that. As it contains T3, you need to take the exact same dose every day. You body needs to know it is going to get a steady, regular, daily dose.

1 like
Reply

Hello Greygoose,

Thank you for your reply, i take your point...my poor old bod doesnt know what im doing to it.

I will correct that.

Every best wish to you,

G.

Reply

You're welcome.

Reply

Gillybean1,

You were overmedicated on 2.5 grains so it's fine to skip doses for 2-3 days to wash out some of the high T3 and you can reduce dose to 2.25 grains when you resume.

1 like
Reply

Thank you Clutter for reassuring me. If ive learnt anything about this episode its that the power of supplements impeding absorption of thyroid meds is huge, especially when i took great trouble to space the 4hours apart. Also worth noting the sneaky adding of Calcium into for example pure coconut milk and others drinks, presumably to make the otherwise milk consumer buy the product.

I will leave it a couple of days then, perhaps that uneasy jittery feeling will be gone by then, and i will reduce down.

I can feel my pulse chilling-out now......thank you

Every best wish, G.

Reply

Hi Clutter,

Just one other thing, i take Nature Throid which in the ingredient lists filler of Calcium 51mg (and Mg less than 1mg) doesnt that have an impact too?

G.

Reply

Gillybean1,

There's no calcium in NatureThroid NDT. Ingredients in NatureThroid are listed in stopthethyroidmadness.com/a...

Reply

Hi Clutter,

Thats odd, im looking at the pots RLC labs Nature Throid and on the back it lists T3 and T4 amounts ,and also Calcium 51mg and Mg less than 1mg........but the leaflet they stick on the top with all the contra's etc , in the list of excipients tis the same as you linked me from STTM , but doesnt mention anything about the 51mg Calcium. I will put it back to the Pharmacist in USA who distributes and see what he says, odd though isnt it?

Also can i ask you, is overstimulation always from the T3 ? Can we get it from the T4 too? Apologies for my for my ignorance.

G.

Reply

Gillybean1,

There won't be calcium in any thyroid meds. Calcium blocks absorption of thyroid meds.

If you take too much T4 you can be overmedicated as T4 converts to T3. If you feel overstimulated after a dose of NDT it is the T3 causing it. It takes up to a week for the T4 in NDT to convert to T3.

Reply

Yes thats what i thought re Calcium, ive just mailed the distributing Pharmacy to explain why it its included on the back of the pot.

Ok so for me on NDT as it seemed to come on so quickly it would be the T3 part of NDT causing the overstimulation ? so if the pulse and jitters dont recede in 4 days say, then would i consider that the T4 amount in NDT was too high, from dropping the supplements?

Am i making any sense ?....my brain hurts!

Thank you Clutter for taking the time, i really do appreciate that.

I always hope that one day when ive sussed this journey i will be able to offer back support to others on this forum.

Every best wish to you,

G.

Reply

Gillybean1,

If you feel overstimulated within an hour or two of taking NDT then it is likely to be the T3 causing it. If the symptoms don't improve after 4 days of not taking NDT

you may still be a little overmedicated or it may be nothing to do with NDT. It's all trial and error.

Reply

Hi Clutter,

Last question on the matter i promise. When my pulse settles and jitters stop, you suggest dropping down from 2 1/2 grains to 2 1/4, could i drop down much lower say to 1 1/4 grains, is that detremental, unsafe ?

The reason i ask is that i built up to that 2 1/2 grain dose very slowly over 3 years, as im sensitive to so many things and major gut probs/pain.......now im thinking that ALL the blood tests ive had done myself along the way must have been scewed due to my supplement drinks ( used as i couldnt eat any solids at the beginning of this journey/gut pain) and looking back, when i took 1 1/4 grains my T4 was 18 and T3 4.2.....but stuffed with supplement build up drinks, might have been why i still had symptoms and the NDT might have been the right dose, but couldnt get through.

At the time i couldnt tolerate Betaine or AppleCV, now i can tolerate the latter, so may be able to eat a little more.

So is it traumatic/unsafe to restart that low?.........im beginning to think i may have been very overmedicated for awhile ,but hidden by in particular Calcium and maybe iron supplements.

2 1/2 days no NDT meds, pulse still up for me during day, ive been sedentary with this disease along time, so i expect a good few days to clear out any excess.

I wish i could stop worrying about it....i really hinder myself with angst......so many people much worse off........im shutting up now,

Regards G

Reply

Gillybean1,

It is much better to make small adjustments like 1/4 grain every 2 weeks or else you risk whizzing past what may be your sweet spot.

Reply

Yes thats what i did on the process upwards, what i meant is when this jitter/pulse episode subsides, could i restart at that much lower dose? i fear that if i only drop down a 1/4 grain i may be way over medicated now ive ceased those mega supplements.

I suppose i am more afraid of the jitters and fast pulse than i am being hypo symptomed again.....

regards G

Reply

Gillybean1,

If you are asking whether it is safe to drop dose lower then the answer is yes. It is not recommended though for the reason I've already given.

Reply

Ok , yes i was, i take your point, just feel so lousy at present, bit less jittery but thumping head, i guess even stopping meds for a few days is a body shock, i think i remember reading here that someone waited 7 days before reintroducing NDT......okay im working back to a 'sweeter spot'

As always my thanks Clutter,

every best wish to you G

Reply

Ok, thank you very much for that,

kind regards, G.

Reply

You may also like...